MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Model Number 82-3162
Medical Device Problem Codes Obstruction of Flow (2423); Positioning Problem (3009)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve was implanted via v-a shunt on (b)(6) 2020 with unknown setting.On unknown date, the set pressure could not be changed.No csf flow into the distal catheter was observed.Obstruction was suspected, therefore, the valve was removed and replaced on (b)(6) 2023.The patient's condition is stable.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id (b)(4)) was returned for evaluation.Device history record (dhr) - the product code (b)(4) with lot 3366699, conformed to the specifications when released to stock failure analysis - the valve was visually inspected: tears/cuts in the silicone housing were noted in the needle chamber and over the valve casing.The position of the cam when valve was received was 150mmh2o.The valve was hydrated.The valve was leak tested and failed, leaked from the damaged silicone housing.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.The valve casing was visually inspected, marks were noted in the valve casing.No root cause could be determined for the issue reported by the customer as the technician could not confirm any occlusions with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to the cuts / tears in the silicone housing, causing a leakage into unintended parts of the body.The root cause for the damaged silicone housing is due to a sharp or pointed object coming into contact with the silicone, as noted in the ifu silicone has a low cut/tear resistance.The root cause for the mark in the valve casing is due to a sharp or pointed object coming into contact with the valve casing.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16241310
Report Number3013886523-2023-00012
Device Sequence Number17780311
Product Code JXG
UDI-Device Identifier10886704041559
UDI-Public(01)10886704041559(17)231231(10)3366699
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number82-3162
Device Catalogue Number823162
Device Lot Number3366699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age10 YR
Patient SexFemale